Skip to main content

Every 1-generic computes a properly 1-generic

  • Barbara F. Csima (a1), Rod Downey (a2), Noam Greenberg (a3), Denis R. Hirschfeldt (a4) and Joseph S. Miller (a5)...

A real is called properly n-generic if it is n-generic but not n + 1-generic. We show that every 1-generic real computes a properly 1-generic real. On the other hand, if m > n ≥ 2 then an m-generic real cannot compute a properly n-generic real.

Hide All
[1]Downey, Rod and Hirschfeldt, Denis R., Algorithmic randomness and complexity, Monographs in Computer Science, Springer-Verlag, to appear, preliminary version
[2]Downey, Rod, Hirschfeldt, Denis R., Nies, André, and Terwijn, Sebastiaan A., Calibrating randomness, The Bulletin of Symbolic Logic, vol. 12 (2006), no. 3, pp. 411491.
[3]Greenberg, Noam and Montalbán, Antonio, Embedding and coding below a l-generic degree, Notre Dame Journal of Formal Logic, vol. 44 (2003), no. 4, pp. 200216.
[4]Haught, Christine Ann. The degrees below a l-generic degree < 0′, this Journal, vol. 51 (1986). no. 3. pp. 770777.
[5]Jockusch, Carl G. Jr., Degrees of generic sets, Recursion theory: its generalisation and applications. London Mathematical Society Lecture Note Series, vol. 45, Cambridge University Press, Cambridge, 1980, pp. 110139.
[6]Jockusch, Carl G. Jr. and Posner, David B., Double jumps of minimal degrees, this Journal, vol. 43 (1978). no. 4, pp. 715724.
[7]Kurtz, Stewart. Randomness and genericity in the degrees of unsolvability, Ph.D. thesis, University of Illinois at Urbana-Champaign, 1981.
[8]Martin-Löf, Per, The definition of random sequences, Information and Control, vol. 9 (1966), pp. 602619.
[9]Miller, Joseph S. and Yu, Liang, On initial segment complexity and degrees of randomness, Transactions of the American Mathematical Society, to appear.
[10]Nies, André, Computability and randomness, Monograph in preparation.
[11]Lambalgen, Michiel Van, Random sequences, Ph.D. thesis, University of Amsterdam, 1987.
[12]Yu, Liang, Lowness for genericity. Archive for Mathematical Logic, to appear.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed